This setting lets you change the way you view articles. You can choose to have articles open in a dialog window, a new tab, or directly in the same window.
Open in Dialog
Open in New Tab
Open in same window

Journal of Economic Literature - Book Review

JEL Volume. 51, Issue 3 | leftPrevious Review Next Review right

Expand

Quick Tools:

Print Article Summary
Sign up for Email Alerts Follow us on Twitter Subscription Information
(Institutional Administrator Access)

Explore:

JEL - All Issues

JEL Forthcoming Articles JEL Indexes (Members Only)
Book(s) Reviewed

An Information Theoretic Approach to Econometrics by George G. Judge and Ron C. Mittelhammer

Published By: Cambridge and New York: Cambridge University Press
ISBN: 978-0-521-86959-1, cloth; 978-0-521-68973-1, pbk.
Date of Publication: 2012


Book Review Detail

Reviewed by: Byoung Gun Park of University at Albany, State University of New York
Review DOI: 10.1257/jel.51.3.883.r3
Review Pages: 886-88

Book Review Abstract

Byoung Gun Park of University at Albany, State University of New York reviews, "An Information Theoretic Approach to Econometrics" by George G. Judge and Ron C. Mittelhammer. The Econlit abstract of this book begins: "Provides a conceptual and empirical understanding of basic information theoretic econometric models and methods. Discusses formulation and analysis of parametric and semiparametric linear models; method of moments, generalized method of moments, and estimating equations; a stochastic-empirical likelihood inverse problem�formulation and estimation; a stochastic empirical likelihood inverse problem�estimation and inference; Kullback-Leibler information and the maximum empirical exponential likelihood; the Cressie-Read family of divergence measures and empirical maximum likelihood functions; Cressie-Read minimum power divergence (MPD) type estimators in practice�Monte Carlo evidence of estimation and inference sampling performance; family of MPD distribution functions for the binary response-choice model; estimation and inference for the binary response model based on the MPD family of distributions; and choosing the optimal divergence under quadratic loss. Judge is a professor at the University of California, Berkeley. Mittelhammer is Regents Professor of Economic Sciences and Statistics at Washington State University."


Book Review Full-Text Access



Book Review Authors

Byoung Gun Park of University at Albany, State University of New York


JEL Classifications

C01: Econometrics


Journal of Economic Literature


Quick Tools:

Sign up for Email Alerts

Follow us on Twitter

Subscription Information
(Institutional Administrator Access)

Explore:

JEL - All Issues

JEL - Forthcoming Articles

Virtual Field Journals


AEA Member Login:


AEAweb | AEA Journals | Contact Us